Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 90, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 19, 1997, 7:02 PM EDT for Bradley County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 1997, 7:02 PM EDT (23:02 UTC)
- Expired
- Apr 19, 1997, 7:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Bradley County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 192302 RRA SVRMRX TNC011-192345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 702 PM EDT SAT APR 19 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...BRADLEY COUNTY AT 702 PM DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM ENTERING WESTERN BRADLEY COUNTY. THIS STORM WILL CLOSE TO CLEVELAND AND MCDONALD. THIS STORM HAS PRODUCED LARGE HAIL IN HAMILTON COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOU*R PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:54 PM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 19, 2:54 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 252 PM EDT SAT APR 19 1997 THE SFC LOW IS JUST TO THE NORTH OF TYS ATTM WITH A TRAILING COLD FNT MOVING SWD ACROSS NRN TN. THE WARM FNT AS EXPECTED HAS MADE IT ONLY AS FAR NORTH AS THE CNTRL VLY. THE SFC LOW AND ASSCTD FNTS WL QUICKLY MOVE SEWD INTO THE CAROLINAS THROUGH THE EVE HOURS. BUT FOR ALL INTENTS AND PURPOSES THIS PCPN EVENT IS OVER WITH. KMRX 88D IS NOT SHOWING ANYTHING IN THE CWA ATTM. SOME PATCHY VERY LIGHT SHRAS OR DZ WL STILL BE POSSIBLE THROUGH EARLY EVE. ONLY 20-30% POPS WL BE NEEDED. BLV LOW CLOUDS WL STICK AROUND MOST OF THE NIGHT ESPECIALLY ACROSS NE TN...SW VA AND THE NRN MTNS. AREAS OF FOG WL ALSO BE WIDESPREAD IN THIS RGN. SUNSHINE WL RETURN ON SUNDAY AS WE WL BE IN BETWEEN SYSTEMS. HOWEVER CLOUDS SHOULD ONCE AGAIN INCREASE SUN NIGHT AS THE STATIONARY FNT BEGINS MOVING BACK NWD. CHC POPS WL BE NEEDED "TOWARDS MORNING". THE WARM FNT WL CONTINUE TO BOW NWD THROUGH THE CWA ON MON AS YET ANOTHER STRONG PACIFIC S/W APPROACHES. WITH MORE GULF MOISTURE TO WORK WITH THIS SECOND S/W WL HAVE MORE POTENTIAL FOR HVY RAIN AND SVR WX THAN THE PREVIOUS ONE. A SPLIT OF THE FAN AND FWC^ LOWS LOOK BEST FOR TNT. WOULD GO SLIGHTLY COOLER THAN GUIDANCE FOR SUN AND SUN NIGHT. MONDAY'S HIGHS WL BE QUITE VARIABLE. HIGHS ACROSS NERN AREAS WL AGAIN BE COOLER THAN GUIDANCE BUT THE REMAINDER OF THE RGN WL BE CLOSE TO GUIDANCE. MB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 6:32 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 58 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.